MilliporeSigma
  • Hypophosphatemia in kidney transplant recipients: report of acute phosphate nephropathy as a complication of therapy.

Hypophosphatemia in kidney transplant recipients: report of acute phosphate nephropathy as a complication of therapy.

American journal of kidney diseases : the official journal of the National Kidney Foundation (2011-02-22)
Leonardo V Riella, Helmut G Rennke, Monica Grafals, Anil Chandraker
ABSTRACT

Hypophosphatemia is a common complication after kidney transplant, affecting >90% of patients. However, no specific recommendations for phosphate repletion exist for transplant recipients. We report a case of a 70-year-old highly sensitized woman with end-stage renal disease caused by diabetic nephropathy who underwent deceased donor kidney transplant. Four weeks later, she was noted to have hypophosphatemia with undetectable serum phosphate levels, and she reported mild diarrhea. She was started on oral phosphate supplementation. On a routine visit 2 weeks later, she was found to have an acute increase in serum creatinine level and kidney biopsy was performed. We discuss the causes, management, and complications of hypophosphatemia in kidney transplant.

MATERIALS
Product Number
Brand
Product Description

Supelco
Calcium Acetate, Pharmaceutical Secondary Standard; Certified Reference Material